Get the book here

Friday, April 8, 2016

Depression Discussion and More

NOTE: What follows was originally posted on my facebook. It generated several comments, so I have transferred it here both for my sake (to retain) and perhaps for those who read this but do not follow me on facebook.

DANGER! WARNING! (please read)

This is long, but necessary.
It is also a sort-of "warning."
I love to walk. On said walks I carry my phone. First to read scripture as I walk, second to be able to take photos. Many of those photos find there way to facebook.
And as warmer weather comes, as the sun stays out more often; the walks and length thereof increase....thus the photos increase.
All this to say I have been and will be posting more and more. I also share things I find in my reading/research/sermon prep.
I know many of you are facebook friends simply because we met at a camp at which I spoke, or whatever. If my "feed" bothers you it will not offend me to have you unfriend. It's cool.
I also want to explain, sort of, why I didn't post much from say October to late March.
Not sure if there is a direct correlation, but since my eye injury several years ago I have dealt with what I diagnose as "seasonal depression."
After the craziness of camp season my life slows down at a certain level. I fall into a slump, a shut-down, a funk; not even sure what to call it.
It makes it really tough on my family first. 
Finally, in December, I got a physical (I try to get one at least every other decade). The physical didn’t turn up anything goofy, but in conversing with the doc we discussed the “depression” issue and I agreed to see a psychiatrist at the VA. Frankly I had reservations about this, but both Jane and I thought it a good idea
Meeting with the doc we discussed various aspects, and I agreed to take medication...again with hesitancy. I am NOT against meds (as long as they are not a first-resort ). But after doing some research I was a bit nervous-in-the-service. 
But after prayer I decided to try the med and, if there were no whacky side effects, to continue.
I am grateful the meds have helped. So says Jane, and I concur. It will be interesting to see what happens now that I am at my “come-out-of-the-funk point,
So if you are the praying type, pray that we keep this thing under control. Compared to what so many deal with, this is rather mickey mouse; but my Bible says “cast ALL your cares upon Him” so thus I do.
So, be aware there will be more postings coming. If that bothers you, might be a good idea to unfriend.
If you can live with it, or - as many of you have written - you enjoy (most) of the pics and other things I share, enjoy!
And, as always, if I post something that bothers you, confuses you, or whatever - PLEASE don’t hesitate to call me out via message or whatever.
“May the God of hope fill you with all joy and peace in believing, so that by the power of the Holy Spirit you may abound in hope.” Romans 15.13

No comments: